Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 159, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2013, 9:16 PM CDT for Hansford County, Ochiltree County, Sherman County, Texas; Beaver County, Texas County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 9:16 PM CDT (02:16 UTC)
- Expired
- Aug 7, 2013, 10:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 144 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:02 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 7, 7:02 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 702 PM CDT WED AUG 7 2013 .AVIATION... 00Z TAFS...SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NEXT 24 HOURS DUE TO THE COMBINATION OF A SLOW-MOVING UPPER-LEVEL DISTURBANCE...A FRONTAL BOUNDARY...LOW-LEVEL UPSLOPE FLOW...AND AMPLE MOISTURE AROUND. THE HIGHEST CHANCES WILL COME THROUGH THIS EVENING...ALTHOUGH SHOWERS AND THUNDERSTORMS COULD LINGER OVERNIGHT INTO THURSDAY MORNING PARTICULARLY AT KGUY AND KDHT. ADDITIONAL STORMS WILL LIKELY DEVELOP THURSDAY AFTERNOON...WITH THE HIGHEST CHANCES THROUGH 00Z FRIDAY AT KDHT AND KGUY. STRONG ERRATIC WINDS...HAIL...AND MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH THE STORMS THIS EVENING. LOW CLOUDS AND POSSIBLY FOG DEVELOPING IN MOIST UPSLOPE FLOW ARE EXPECTED TO PRODUCE MVFR TO IFR CONDITIONS DURING THE 10Z-17Z TIMEFRAME. KB && .PREV DISCUSSION... /ISSUED 554 PM CDT WED AUG 7 2013/ UPDATE... FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH FOR ALL OF THE PANHANDLES THROUGH MIDNIGHT. ALSO INCREASED POPS ACROSS THE WESTERN PANHANDLES BASED ON RADAR TRENDS. HEAVY RAIN...POSSIBLY LEADING TO FLOODING OR FLASH FLOODING...WILL ALSO REMAIN A CONCERN WITH THESE STORMS. KB PREV DISCUSSION... /ISSUED 254 PM CDT WED AUG 7 2013/ DISCUSSION... INSTABILITY...SURFACE BOUNDARIES AND UPPER LEVEL SUPPORT WILL ALL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG GUSTY WINDS AND HAIL THE MAIN THREATS. HEAVY RAIN MAY ALSO CAUSE SOME FLOODING ISSUES...BUT THE STORMS WILL BE MOVING A LITTLE FASTER THAN THE LAST COUPLE OF DAYS. SEVERAL SURFACE BOUNDARIES WILL LIKELY HELP CONVECTION TO FIRE AGAIN THURSDAY BEFORE THE COLD FRONT MOVES SOUTH. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE AREA AND COMBINES WITH THE MOISTURE...INSTABILITY AND SURFACE BOUNDARIES. THE FLOW ALOFT SHOULD STILL BE STRONG ENOUGH FRIDAY AND SATURDAY TO PULL MOUNTAIN CONVECTION THIS WAY. OTHERWISE...ANY LEFTOVER OUTFLOW BOUNDARIES WILL LIKELY FIRE CONVECTION AS WELL. SUNDAY MAY BE A DOWN DAY FOR CONVECTION AS THE UPPER HIGH SHIFTS WEST OVER WEST TEXAS FOR A DAY...SO WILL LEAVE THIS DAY DRY. THE UPPER HIGH MOVES BACK OVER THE SOUTHERN ROCKIES BY MONDAY WHICH WILL PUT THE PANHANDLES IN NORTHWEST FLOW. THIS FLOW WILL AGAIN BRING SHOWERS AND THUNDERSTORMS BACK INTO THE REGION. MODELS DO NOT AGREE ON THE MOVEMENT OF THE COLD FRONT OVER THE NEXT DAY TO DAY AND A HALF. FOR NOW HAVE GONE WITH THE GFS AS IT SEEMS TO HANDLE CURRENT SITUATION THE BEST. FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS WEEKEND GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Aug 7, 6:00 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT WED AUG 7 2013 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 600 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE PANHANDLES TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN MAY ALSO LEAD TO FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY THROUGH SATURDAY AND AGAIN MONDAY AND TUESDAY. A FEW STORMS MAY BE SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH MIDNIGHT. KB
In the hours before
Local storm report, Aug 7, 7:40 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
740 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
08/07/2013 M64 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1300750
ABMSpecial weather statement, Aug 7, 8:36 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT WED AUG 7 2013
OKZ002-080230-
TEXAS OK-
836 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS COUNTY UNTIL 930 PM
CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF
ELKHART TO 8 MILES EAST OF EVA TO 10 MILES NORTH OF TEXHOMA...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HOUGH...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 10135 3678 10142 3652 10191 3677 10183
3699 10196
TIME...MOT...LOC 0137Z 237DEG 15KT 3700 10184 3683 10173
3665 10179
SCHNEIDERLocal storm report, Aug 7, 8:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
850 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST TEXLINE 36.38N 103.02W
08/07/2013 E60 MPH DALLAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1300751
COCKRELL/SPENCERSpecial weather statement, Aug 7, 9:02 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT WED AUG 7 2013
OKZ002-003-080300-
BEAVER OK-TEXAS OK-
902 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND
NORTHEASTERN TEXAS COUNTIES UNTIL 1000 PM CDT...
AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF ADAMS...OR 22 MILES EAST OF
GUYMON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURPIN... BAKER... ADAMS...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3693 10067 3656 10105 3666 10124 3700 10100
3701 10081
TIME...MOT...LOC 0202Z 214DEG 15KT 3669 10108
SCHNEIDERLocal storm report, Aug 7, 9:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 2 E GOODWELL 36.60N 101.60W
08/07/2013 M66 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1300752
ABMLocal storm report, Aug 7, 9:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
911 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 2 E GOODWELL 36.60N 101.60W
08/07/2013 M68 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1300753
ABMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:00 PM CDT | Special Weather Statement | AMA | Oldham | 60 min |
| Aug 7, 7:39 PM CDT | Special Weather Statement | AMA | Moore | 66 min |
| Aug 7, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 59 min |
| Aug 7, 9:34 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore, Sherman | 6 hr |
| Aug 7, 9:49 PM CDT | Special Weather Statement | AMA | Potter | 56 min |
| Aug 7, 11:05 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 55 min |
| Aug 7, 11:51 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 6 hr |
| Aug 7, 11:55 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 65 min |
| Aug 8, 4:18 PM CDT | Special Weather Statement | AMA | Randall | 42 min |
| Aug 8, 4:49 PM CDT | Special Weather Statement | AMA | Randall | 56 min |
| Aug 8, 5:06 PM CDT | Special Weather Statement | AMA | Armstrong | 24 min |
| Aug 8, 5:32 PM CDT | Special Weather Statement | AMA | Donley | 43 min |
| Aug 8, 6:56 PM CDT | Special Weather Statement | AMA | Hartley | 49 min |
| Aug 7, 7:22 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Aug 7, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 64 min |
| Aug 7, 7:51 PM CDT | Tornado Warning | AMA | Beaver, Texas | 39 min |
| Aug 7, 8:36 PM CDT | Special Weather Statement | AMA | Texas | 54 min |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 64 min |
| Aug 7, 9:02 PM CDT | Special Weather Statement | AMA | Beaver | 58 min |
| Aug 7, 9:30 PM CDT | Flash Flood Warning | AMA | Beaver, Texas | 6 hr |
| Aug 7, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Aug 8, 3:25 AM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 3 hr |
| Aug 8, 3:16 PM CDT | Special Weather Statement | AMA | Cimarron | 59 min |
| Aug 8, 4:23 PM CDT | Special Weather Statement | AMA | Cimarron | 67 min |
| Aug 8, 5:30 PM CDT | Special Weather Statement | AMA | Cimarron | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.